Lie symmetries of linear systems of two second-order ordinary differential equations

Authors

DOI:

https://doi.org/10.15407/dopovidi2021.05.003

Keywords:

linear systems of second-order ordinary differential equations, Lie symmetry, algebraic method of group classification, equivalence group

Abstract

We solve the complete group classification problem for the class of normal linear systems of second-order or dinary differential equations with two dependent variables over the real field. The proof essentially uses the description of admissible transformations of this class and Lie’s theorem on realizations of Lie algebras on the line.

References

Boyko, V. M., Popovych, R. O. & Shapoval, N. M. (2015). Equivalence groupoids of classes of linear ordinary differential equations and their group classification. J. Phys. Conf. Ser., 621, 012001, 17 pp. https://doi.org/10.1088/1742-6596/621/1/012002

Boyko, V. M., Lokaziuk, O. V. & Popovych, R. O. (2021). Admissible transformations and Lie symmetries of linear systems of second-order ordinary differential equations. arXiv:2105.05139.

Wafo Soh, C. (2010). Symmetry breaking of systems of linear second-order ordinary differential equations with constant coefficients. Commun. Nonlinear Sci. Numer. Simul., 15, No. 1, pp. 139-143. https://doi.org/10.1016/j.cnsns.2009.03.02

Meleshko, S. V. (2011). Comment on “Symmetry breaking of systems of linear second-order ordinary differential equations with constant coefficients”. Commun. Nonlinear Sci. Numer. Simul., 16, No. 9, pp. 3447-3450. https://doi.org/10.1016/j.cnsns.2010.12.014

Campoamor-Stursberg, R. (2011). Systems of second-order linear ODE’s with constant coefficients and their symmetries. Commun. Nonlinear Sci. Numer. Simul., 16, No. 8, pp. 3015-3023. https://doi.org/10.1016/j.cnsns.2010.10.033

Campoamor-Stursberg, R. (2012). Systems of second-order linear ODE’s with constant coefficients and their symmetries. II. The case of non-diagonal coefficient matrices. Commun. Nonlinear Sci. Numer. Simul., 17, No. 3, pp. 1178-1193. https://doi.org/10.1016/j.cnsns.2011.08.002

Boyko, V. M., Popovych, R. O. & Shapoval, N. M. (2013). Lie symmetries of systems of second-order linear ordinary differential equations with constant coefficients. J. Math. Anal. Appl., 397, No. 1, pp. 434-440. https://doi.org/10.1016/j.jmaa.2012.06.030

Wafo Soh, C. & Mahomed, F. M. (2000). Symmetry breaking for a system of two linear second-order ordinary differential equations. Nonlinear Dynam., 22, No. 1, pp. 121-133. https://doi.org/10.1023/A:1008390431287

Moyo, S., Meleshko, S. V. & Oguis, G. F. (2013). Complete group classification of systems of two linear second-order ordinary differential equations. Commun. Nonlinear Sci. Numer. Simul., 18, No. 11, pp. 2972-2983. https://doi.org/10.1016/j.cnsns.2013.04.012

Mkhize, T. G., Moyo, S. & Meleshko, S. V. (2015). Complete group classification of systems of two linear second-order ordinary differential equations: the algebraic approach. Math. Methods Appl. Sci., 38, No. 9, pp. 1824-1837. https://doi.org/10.1002/mma.3193

Suksern, S., Moyo, S. & Meleshko, S. V. (2015). Application of group analysis to classification of systems of three second-order ordinary differential equations. Math. Methods Appl. Sci., 38, No. 18, pp. 5097-5113. https://doi.org/10.1002/mma.3430

Gonzalez-Lopez, A. (1988). Symmetries of linear systems of second-order ordinary differential equations. J. Math. Phys., 29, No. 5, pp. 1097-1105. https://doi.org/10.1063/1.527948

Winternitz, P. (2004). Subalgebras of Lie algebras. Example of sl(3, ). In Symmetry in physics (pp. 215-227), CRM Proc. Lecture Notes, Vol. 34. Providence, RI: Amer. Math. Soc.

Published

27.10.2021

How to Cite

Lokaziuk О. . (2021). Lie symmetries of linear systems of two second-order ordinary differential equations. Reports of the National Academy of Sciences of Ukraine, (5), 3–11. https://doi.org/10.15407/dopovidi2021.05.003